Alert archive / North Carolina / Wind Advisories in 2014
Wind Advisory 1, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Mar 7, 2014, 4:21 AM EST for 31 counties in North Carolina. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2014, 4:21 AM EST (09:21 UTC)
- Expired
- Mar 7, 2014, 12:44 PM EST
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS72 KRAH 070921 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 421 AM EST FRI MAR 7 2014 ...STRONG WIND SPEEDS AND GUSTS EXPECTED TODAY... .AN INTENSIFYING LOW PRESSURE SYSTEM WILL TRACK TOWARD THE NORTHEAST ALONG THE CAROLINA COAST TODAY. STRONG WINDS FROM THE NORTHEAST SUSTAINED AT 20 TO 25 MPH WILL GUST AS HIGH AS 30 TO 40 MPH THROUGH THE DAY... BEFORE TAPERING DOWN TOWARD EVENING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-072300- /O.NEW.KRAH.WI.Y.0001.140307T0921Z-140307T2300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS... WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM... CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON... NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT... LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY... SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON... SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE... MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN... SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON... GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET... EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...CLINTON 421 AM EST FRI MAR 7 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * TIMING...THROUGH THIS MORNING AND AFTERNOON. * WINDS...SUSTAINED WINDS FROM THE NORTHEAST AT 20 TO 25 MPH ARE LIKELY... WITH GUSTS AS HIGH AS 30 TO 40 MPH. WINDS WILL BE STRONGEST ALONG AND EAST OF HIGHWAY 1. * IMPACTS...WINDS OF THIS MAGNITUDE ARE LIKELY TO KNOCK DOWN TREE BRANCHES AND LIMBS... ESPECIALLY IN AREAS OF THE PIEDMONT WHERE ICE HAS ACCUMULATED ON TREES. DOWNED POWER LINES ARE ALSO EXPECTED TO LEAD TO POWER OUTAGES. WITH A WET GROUND LEADING TO WEAKENED ROOT SYSTEMS... THESE WINDS MAY ALSO KNOCK DOWN A FEW TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BE PARTICULARLY CAREFUL OUTSIDE TODAY... AS FALLING TREE LIMBS CAN BE DANGEROUS. && $$ BLS/GIH
2 follow-up statements
298 WWUS72 KRAH 071554 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1054 AM EST FRI MAR 7 2014 ...STRONG WIND SPEEDS AND GUSTS EXPECTED TODAY... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH AND INTENSIFYING LOW PRESSURE OFFSHORE THE CAROLINA COAST WILL RESULT IN GUSTY NORTHERLY AND NORTHEASTERLY WINDS THROUGH THIS AFTERNOON. ALTHOUGH OCCASIONAL WIND GUSTS WILL NOT EXCEED 35 MPH...THERE WILL BE AN INCREASED POTENTIAL FOR DOWNED TREES AND SCATTERED POWER OUTAGES DUE TO SATURATED SOIL FROM ONGOING HEAVY RAIN AND A WINTRY MIX OF PRECIPITATION IN THE TRIAD AND NORTHERN PIEDMONT. NCZ007>011-021>028-038>043-073>078-083>086-088-089-072300- /O.CON.KRAH.WI.Y.0001.000000T0000Z-140307T2300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS... WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM... CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON... NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT... LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY... SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON... SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE... MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN... SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON... GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET... EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...CLINTON 1054 AM EST FRI MAR 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * TIMING...THROUGH 6 PM EST. * WINDS...NORTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...AN INCREASED POTENTIAL FOR GUSTY NORTH WINDS TO DOWN TREES OR TREE LIMBS DUE TO SATURATED SOIL FROM ONGOING HEAVY RAIN AND A WINTRY MIX OF PRECIPITATION IN THE TRIAD AND NORTHERN PIEDMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY WILL REMAIN IN EFFECT DUE TO AN INCREASED POTENTIAL FOR DOWNED TREES...TREE LIMBS AND POWER OUTAGES ASSOCIATED WITH FREQUENT WINDS GUSTS OF 25 TO 35 MPH. $$ VINCENT
898 WWUS72 KRAH 071744 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1244 PM EST FRI MAR 7 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071845- /O.CAN.KRAH.WI.Y.0001.000000T0000Z-140307T2300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS... WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM... CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON... NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT... LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY... SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON... SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE... MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN... SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON... GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET... EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...CLINTON 1244 PM EST FRI MAR 7 2014 ...THE WIND ADVISORY HAS BEEN CANCELLED... STRONG WINDS EARLIER THIS MORNING HAVE ENDED AND WIND GUSTS ARE NO LONGER EXPECTED TO EXCEED 30 MPH. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. DOWNED TREES AND POWER LINES FROM HEAVY ICE ACCUMULATION AND OCCASIONAL WIND GUSTS UP TO 30 MPH WILL REMAIN POSSIBLE ACROSS THE NORTHERN PIEDMONT AND TRIAD THROUGH MID AFTERNOON...AN IMPACT WHICH IS COVERED BY THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY IN EFFECT UNTIL 400 PM EST. $$ VINCENT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:42 AM EST, 39 minutes earlier.
Area forecast discussion, Mar 7, 3:42 AM EST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 342 AM EST FRI MAR 7 2014 .SYNOPSIS...AN INTENSIFYING STORM SYSTEM WILL MOVE NORTHEASTWARD ALONG THE SOUTHEAST COAST TODAY. THIS STORM SYSTEM WILL MOVE AWAY FROM OUR AREA TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 340 AM FRIDAY... WINTER STORM WARNINGS AND ADVISORIES WILL CONTINUE THIS MORNING. A WIND ADVISORY WILL BE IN EFFECT UNTIL 6PM. THE CORE OF A STRONG UPPER LOW IS CURRENTLY OVER THE FLORIDA PANHANDLE...WITH ITS ASSOCIATED 1005MB SURFACE LOW DUE EAST OF CHARLESTON PER LATEST REGIONAL SATELLITE AND SURFACE OBS. THE UPPER LOW WILL BEGIN TO LIFT TO THE EAST-NORTHEAST THIS MORNING WHILE THE SURFACE LOW TRACKS SLOWLY ALONG THE NC COAST....PASSING TO THE EAST OF HATTERAS BY 00Z THIS EVENING. THE LARGE PRECIP SHIELD ENCOMPASSING NEARLY ALL OF NC IS BEGINNING TO ERODE A BIT ON THE SOUTHERN EDGE AS THE DRY SLOT PUSHES NORTH. A STRONG FRONTOGENETICALLY DRIVEN BAND OF PRECIP HAS PUSHED NORTH OF I-40....AND WITHIN THIS BAND PRECIP HAS TRANSITIONED FROM FREEZING RAIN TO PERIODS OF MODERATE TO HEAVY SNOW AND SLEET...MAINLY FROM PERSON COUNTY DOWN TO THE TRIAD. A FEW REPORTS HAVE COME IN OVER THE PAST HOUR OR TWO...RANGING FROM 0.5" TO NEAR 2.5" IN PERSON COUNTY. ICE AMOUNTS ARE HARDER TO COME BY...BUT AN ICE SENSOR AT KINT REPORTS TWO TENTHS OF AN INCH. POWER OUTAGES ARE INCREASING VERY QUICKLY...ESPECIALLY ACROSS THE TRIAD...NO DOUBT AIDED BY THE REGULAR WIND GUSTS OF 25-30MPH. WHILE THE PRIMARY PRECIP BAND IS PUSHING NORTH TOWARD THE VA BORDER...THE SPC MESOANALYSIS STILL SHOWS STRONG 850-700MB FGEN DRAPED WEST-EAST ACROSS AREA...WITH STRONG MOISTURE TRANSPORT INTO THE REGION. THE APPROACHING DRY SLOT WILL TEND TO CUT DOWN ON QPF WITH TIME...BUT EXPECT THAT PERIOD OF HEAVIER PRECIP WILL CONTINUE FOR A FEW MORE HOURS. MEANWHILE...IR IMAGERY INDICATES CLOUD TOPS ARE COOLING RAPIDLY OVER WESTERN NC/SC WHICH SUGGESTS THE DEFORMATION BAND IS BEGINNING TO TAKE SHAPE. MODELS BRING THE DEFORMATION BAND WITH AND ADDITIONAL HALF INCH OF QPF DURING THE DAY. THE SURFACE WETBULB FREEZING LINE CURRENTLY STRETCHES FROM LEXINGTON- ASHEBORO-CHAPEL HILL-HENDERSON...AND IS BEGINNING REINFORCED BY A SURGE OF NORTHEASTERLY WINDS AND DRIER AIR OVER THE PIEDMONT OF VIRGINIA. NORTH OF THIS LINE...FREEZING RAIN WILL CONTINUE TO BE THE PRIMARY PTYPE...WITH PERIODS OF SLEET AND SNOW WITH HEAVIER PRECIP BANDS. THE WETBULB TEMPS SHOULD BEGIN TO CREEP UP AFTER SUNRISE WITH A LITTLE WARMING...BUT MAY LINGER ACROSS THE NORTHERN PORTIONS OF THE PIEDMONT FOR A COUPLE ADDITIONAL HOURS. BEYOND 15Z...THERE IS SOME CONCERN THAT SOME DYNAMIC COOLING AND HIGHER PRECIP RATES WITH THE DEFORMATION BAND MAY ERODE THE 1-2C WARM NOSE (06Z KGSO RAOB) AN ALLOW SOME ADDITIONAL SNOW/SLEET THROUGH MIDDAY. WITH SURFACE TEMPS OF 32-34...ADDITIONAL ACCUMULATION WOULD BE LIMITED. CONFIDENCE IN THIS IS LOW...BUT IT WOULD BE MOST LIKELY WITHIN THE WARNING COUNTIES AND WOULD NOT REQUIRE UPGRADING. THE OTHER CONCERN WE HAVE ARE THE STEADY 30-35KT GUSTS IN THE EAST. WHEN COMBINED WITH THE AMOUNT OF RAIN THAT HAS FALLEN/WILL FALL TODAY AND WET SOIL...WE ARE CONCERNED ABOUT ADDITIONAL DOWNED TREES. THERE ARE OF COURSE THOUSANDS OF POWER OUTAGES IN THE WEST DUE TO WIND AND ICING...SO THE EASIEST COURSE OF ACTION IS TO ISSUE A WIND ADVISORY FOR THE ENTIRE CWA. THIS WILL BE IN EFFECT UNTIL 6PM TODAY. TONIGHT...PRECIP PULLS OUT FROM WEST TO EAST AND SHOULD CLEAR THE COASTAL PLAIN BY MIDNIGHT. HIGH PRESSURE BEGINS TO NOSE IN FROM THE SOUTHWEST WITH CLEARING SKIES. GUIDANCE SUGGESTS LOWS WILL DIP TO AROUND THE FREEZING MARK IN THE WEST...SO BLACK ICE IS AT LEAST WORTH NOTING AND CAN BE ADDRESSED LATER. LOWS 30-34. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 230 AM FRIDAY... FOR SAT/SAT NIGHT: THE MID LEVEL TROUGH WILL BE TRACKING WELL OUT OVER THE ATLANTIC BY DAYBREAK SAT... WITH FLAT MID LEVEL RIDGING AND SURFACE HIGH PRESSURE BUILDING OVER THE SOUTHEAST STATES... AND A DRY/STABLE COLUMN. WE MAY SEE SOME SHALLOW LOW STRATUS AT DAYBREAK BUT PLENTIFUL SUNSHINE AND MIXING SHOULD SCOUR OUT ANY LOW CLOUDS BY MID MORNING. SLIGHTLY ABOVE NORMAL THICKNESSES SUPPORT HIGHS FROM 63- 67. THE SPLIT FLOW PERSISTS OVER NOAM THROUGH SAT NIGHT WITH A SHORTWAVE TROUGH CROSSING ONTARIO AND THE NRN GREAT LAKES... WHILE A SOUTHERN STREAM TROUGH HANGS BACK OVER THE SOUTHERN PLAINS INTO NRN MEXICO. THIS APPROACHING SHEAR AXIS WILL BE ACCOMPANIED BY A SURFACE FRONT... AND THESE WILL RESULT IN INCREASING MID CLOUDS SAT NIGHT. EXPECT PARTLY CLOUDY SKIES FOR MUCH OF THE NIGHT... WITH LOWS 40-45. FOR SUN/SUN NIGHT: THE NORTHERN STREAM WAVE WILL MOVE QUICKLY ACROSS THE NORTHEAST/CANADIAN MARITIMES ON SUNDAY WHILE THE SOUTHERN PORTION CONTINUES TO HANG BACK ACROSS TX AND NW MEXICO. THE NAM IS WEAKEST WITH THIS SOUTHERN TROUGH AND HAS TRENDED A BIT MORE PROGRESSIVE THAN THE GFS/ECMWF. PREFER THE SLOWER/STRONGER GFS/ECMWF SOLUTION BASED ON ITS CONSISTENCY AND AGREEMENT OF THE OP EC WITH ITS ENSEMBLE MEAN. THE SURFACE FRONT IS EXPECTED TO PUSH SOUTHWARD TOWARD THE NC/VA LINE (IN LINE WITH THE WEAKENING SHEAR AXIS ALOFT) SUNDAY MORNING BUT THE QUICK PASSAGE OF THE NORTHERN STREAM WAVE OUT OVER THE OPEN NW ATLANTIC SHOULD ALLOW A REBOUNDING OF MID LEVEL HEIGHTS AND SURFACE PRESSURES DURING THE DAY... SUCH THAT WE SHOULD SEE MINIMAL SENSIBLE WEATHER IMPACT FROM THIS GLANCING BLOW OF THE BACKDOOR FRONT... ASIDE FROM A PERIOD OF BROKEN CLOUD COVER. LOW LEVEL FLOW WILL REMAIN DOWNSLOPE OUT OF THE NW. THICKNESSES HOLD A BIT ABOVE NORMAL... SUPPORTING HIGHS FROM 62 NORTH TO 69 SOUTH. EXPECT MOSTLY CLEAR SKIES SUN NIGHT... ALTHOUGH THE POTENTIAL BACKING OF SURFACE WINDS AROUND TO WSW (AS THE GFS INDICATES) MAY BRING IN ENOUGH LOW LEVEL MOISTURE FOR SOME MORNING STRATUS/FOG. LOWS 38-44. -GIH && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 335 AM FRIDAY... FOR MON/TUE: GENERALLY QUIET WITH A FLAT WNW MID LEVEL FLOW AND A W- E ORIENTED SURFACE HIGH PRESSURE AREA SITUATED OVER THE GULF COAST AND SOUTHEAST STATES. THE MID LEVEL LOW OVER NRN MEXICO IS EXPECTED TO OPEN UP AND TRACK EASTWARD TO THE NW GULF MON NIGHT/TUE (PROPELLED BY A DIGGING TROUGH... WHICH SHOULD RAISE HEIGHTS OVER THE CAROLINAS... INSTIGATING A STRENGTHENING SW SURFACE FLOW AND DRAWING IN WARMER AIR. EXPECT A FEW MID/HIGH CLOUDS WITH A PASSING DISTURBANCE JUST TO OUR NNE... BUT OTHERWISE WE SHOULD SEE PLENTY OF CLEAR/MOSTLY SUNNY SKIES. GFS/ECMWF SUGGEST THICKNESSES AROUND 20 M ABOVE NORMAL MON MORNING AND AROUND 30 M ABOVE NORMAL TUE MORNING. WILL FINALLY SEE SOME SPRINGLIKE WEATHER... WITH HIGHS OF 65-70 MON AND 70-75 TUE. LOWS IN THE UPPER 30S TO MID 40S. FOR WED/THU: THE NW GULF WAVE SHOULD CONTINUE TO KICK TO THE ENE WHILE DAMPENING OUT... AS DEEPENING MID LEVEL TROUGHING OVER THE FRONT RANGE AND PLAINS SHIFTS EASTWARD. THE ECMWF REMAINS MUCH DEEPER THAN THE GFS WITH THIS... DIGGING THIS TROUGH WELL INTO THE SRN PLAINS AS IT APPROACHES OUR AREA FROM THE WEST AND PHASES WITH THE NRN STREAM TROUGH OVER THE ERN SEABOARD BY THU. THE GFS HANGS THIS TROUGH BACK OVER THE FOUR CORNERS BUT ALLOWS AMPLIFICATION OF THE NRN STREAM OVER THE NORTHEAST/MIDATLANTIC STATES DURING THIS TIME. BOTH SOLUTIONS BRING A SURFACE LOW WITH ATTENDANT FRONT INTO AND THROUGH NC LATE WED INTO THU... BRINGING INCREASING RAIN CHANCES STARTING WED AND EXTENDING INTO THU... WITH COLDER POST-FRONTAL AIR MOVING IN ON THU. WILL GO WITH A COMPROMISE SOLUTION FOR THE SENSIBLE WEATHER (AS THE DETAILS ARE TOUGH TO RESOLVE AT THIS TIME) BUT LEAN TOWARD THE ECMWF TIMING... WITH SMALL RAIN CHANCES ARRIVING LATE TUE NIGHT STRETCHING THROUGH WED/WED NIGHT... EXITING EARLY THU. EXPECT INCREASED CLOUDS WED... A BIT COOLER BUT CONTINUED FAIRLY MILD... WITH MID-UPPER 60S FOR HIGHS. THICKNESSES SUPPORT HIGHS FALLING BACK INTO THE 50S FOR THU. -GIH && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... AS OF 1245 AM FRIDAY... A STRONG LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE COAST IN CONJUNCTION WITH AN AREA OF HIGH PRESSURE NOISING SOUTHWARD INTO THE PIEDMONT WILL CREATE WINDY CONDITIONS THROUGH THE MORNING HOURS ACROSS CENTRAL NC. THE STRONGEST WIND GUSTS (FROM THE NORTHEAST) WILL BE ALONG THE COASTAL PLAIN...SANDHILLS AND EASTERN PIEDMONT WHERE GUSTS UP TO 35KTS WILL OCCUR. THIS SAME WEATHER SYSTEM WILL SPREAD PLENTY OF PRECIPITATION INTO CENTRAL NC OVERNIGHT INTO THIS MORNING...WITH PRECIPITATION GRADUALLY DIMINISHING THIS AFTERNOON. RAIN WILL OCCUR AT KFAY AND KRWI WHILE A MIX OF RAIN AND SLEET WILL OCCUR AT KRDU WITH A BRIEF PERIOD OF FREEZING RAIN POSSIBLE TOWARD DAYBREAK. OVER THE WESTERN PIEDMONT INCLUDING THE TRIAD TERMINALS...A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW CAN BE EXPECTED. PRECIP INTENSITIES WILL DRIVE PRECIPITATION TYPE. DURING HEAVIER PRECIP RATES EXPECT SLEET AND SNOW. DURING LIGHTER RATES...FREEZING RAIN WILL DOMINATE. THIS WILL LEAD TO A DECENT ICE COATING ON EXPOSED OBJECTS WITH SNOW/SLEET ACCUMULATION AS HIGH AS 3-4 INCHES POSSIBLE. THIS WEATHER SYSTEM WILL CAUSE WIDESPREAD IFR/LIFR CEILINGS THROUGH THE MORNING HOURS...WITH CEILINGS GRADUALLY LIFTING TO MVFR CRITERIA THIS AFTERNOON. LATER THIS AFTERNOON AND INTO TONIGHT...THE LOW PRESSURE SYSTEM WILL EXIT OUR REGION. N-NW WINDS WILL USHER IN DRIER AIR...LEADING TO CLEARING SKIES. VFR CONDITIONS SHOULD PREVAIL LATE TONIGHT AND PERSIST INTO EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL NOON EST TODAY FOR NCZ007-021>023- 038. WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NCZ008>010- 024-025-039-040-073-074. && SYNOPSIS...WSS NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...WSS
Hazardous weather outlook, Mar 6, 10:47 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1047 PM EST THU MAR 6 2014 NCZ007-021>023-038-071030- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON- 1047 PM EST THU MAR 6 2014 ...WINTER STORM WARNING IN EFFECT UNTIL NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WINTER WEATHER. NCZ008>010-024-025-039-040-073-074-071030- GRANVILLE-VANCE-WARREN-ORANGE-DURHAM-RANDOLPH-CHATHAM-STANLY- MONTGOMERY- 1047 PM EST THU MAR 6 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WINTER WEATHER. NCZ011-026>028-041>043-075>078-083>086-088-089-071030- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1047 PM EST THU MAR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. RAIN IS EXPECTED OVERNIGHT INTO FRIDAY. LOCALLY UP TO 2 INCHES OF RAIN MAY FALL CREATING MINOR FLOODING OF POOR DRAINAGE AND FLOOD PRONE AREAS. SOME LIGHT FREEZING RAIN MAY GLAZE SOME EXPOSED SURFACES OVERNIGHT INTO EARLY FRIDAY... MAINLY ALONG AND WEST OF HIGHWAY 1. OTHERWISE... NO ICE ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WINTER WEATHER.
In the hours before
Local storm report, Mar 7, 2:01 AM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
201 AM EST FRI MAR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM FREEZING RAIN PLEASANT GARDEN 35.96N 79.77W
03/07/2014 M1.00 INCH GUILFORD NC PUBLIC
1 INCH OF SNOW AND SLEET
&&
EVENT NUMBER RAH1401094
BLAESLocal storm report, Mar 7, 2:03 AM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
203 AM EST FRI MAR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM SNOW PLEASANT GARDEN 35.96N 79.77W
03/07/2014 M1.0 INCH GUILFORD NC PUBLIC
1 INCH OF SNOW AND SLEET
&&
CORRECTED EVENT
EVENT NUMBER RAH1401094
BLAESLocal storm report, Mar 7, 2:04 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
204 AM EST FRI MAR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM SNOW PLEASANT GROVE 36.19N 79.33W
03/07/2014 M1.0 INCH ALAMANCE NC PUBLIC
1 INCH OF SNOW AND SLEET
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER RAH1401094
BLAESLocal storm report, Mar 7, 2:30 AM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
230 AM EST FRI MAR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM SNOW 5 WSW WINSTON-SALEM 36.07N 80.35W
03/07/2014 M0.5 INCH FORSYTH NC TRAINED SPOTTER
SNOW AND SLEET ACCUMULATION
&&
EVENT NUMBER RAH1401095
BLAESLocal storm report, Mar 7, 2:31 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
231 AM EST FRI MAR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM FREEZING RAIN 5 W WINSTON-SALEM 36.10N 80.35W
03/07/2014 E0.15 INCH FORSYTH NC TRAINED SPOTTER
ESTIMATED 0.10 TO 0.20 INCHES OF GLAZE
&&
EVENT NUMBER RAH1401096
BLAESSpecial weather statement, Mar 7, 3:02 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 302 AM EST FRI MAR 7 2014 NCZ021>023-038-039-071030- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY 302 AM EST FRI MAR 7 2014 ...FREEZING RAIN AND STRONG NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL RESULT IN FALLING TREES AND POWER OUTAGES ACROSS THE TRIAD REGION... WIDEPSREAD FREEZING RAIN...OCCASSIONALLY MIXED WITH SLEET AND SNOW WILL CONTIUE THROUGH THE PRE-DAWN HOURS ACROSS THE NORTHWEST PIEDMONT AND TRIAD REGION. SPOTTER REPORTS INDICATE THAT BETWEEN 0.10 AND 0.20 INCHES OF FREEZING RAIN HAD ACCUMULATED AS OF 300 AM AND THAT AN ADDITIONAL 0.10 TO 0.20 INCHES OF GLAZE CAN BE EXPECTED BY 600 AM. IN ADDITION...PERSISTENT NORTHEAST WINDS AT 15 TO 25 MPH WITH GUTSTS TO 35 MPH WILL CONTINUE THROUGH AT LEAST DAYBREAK. THE COMBINATION OF ICE-LOADED TREES ALONG WITH GUSTY WINDS WILL RESULT IN FALLING TREES AND POWER LINES. RESIDENTS IN THE NORTHWEST PIEDMONT SHOULD EXPECT AN INCREASING AMOUNT OF POWER OUTAGES THROUGH THE REMAINDER OF THE OVERNIGHT INTO FRIDAY MORNING. RESIDENTS SHOULD ALSO BE ON THE LOOKOUT FOR FALLEN TREES AND POWERLINES. MOTORISTS SHOULD USE CAUTION AS ROADWAYS WILL BECOME INCREASINGLY HAZARDOUS WITH ADDITIONAL ACCUMUALTIONS OF ICE AND SNOW AS WELL DEBRIS AND FALLEN TREES ON ROADWAYS. BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:39 AM EST | Areal Flood Advisory | RAH | Chatham, Davidson, Lee, Montgomery, Moore, Randolph and 1 more | 5 hr |
| Mar 7, 7:11 AM EST | Areal Flood Warning | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Franklin and 11 more | 6 hr |
| Mar 7, 9:17 AM EST | Special Weather Statement | RAH | Alamance, Davidson, Durham, Forsyth, Granville, Guilford and 3 more | 43 min |
| Mar 7, 10:12 AM EST | River Flood Warning | RAH | Anson, Stanly | 29 hr |
| Mar 7, 12:05 PM EST | Areal Flood Warning | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 12 more | 6 hr |
| Mar 7, 12:36 PM EST | River Flood Warning | RAH | Chatham | 44 hr |
| Mar 7, 2:45 PM EST | Winter Weather Advisory | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Granville and 5 more | 18 hr |
| Mar 7, 3:26 PM EST | River Flood Warning | RAH | Johnston | 38 hr |
| Mar 7, 3:30 PM EST | River Flood Warning | RAH | Johnston | 61 hr |
| Mar 7, 5:06 PM EST | River Flood Warning | RAH | Alamance | 40 hr |
| Mar 7, 6:34 PM EST | River Flood Warning | RAH | Chatham, Lee | 33 hr |
Nearby
Wind Advisories in North Carolina, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.